Alert archive / Alabama / Flash Flood Warnings in 2019
Flash Flood Warning 19, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Sep 19, 2019, 3:09 PM CDT for Mobile County, Alabama. It was in force for 2 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2019, 3:09 PM CDT (20:09 UTC)
- Expired
- Sep 19, 2019, 5:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Mobile County, AL
The radar
The Mobile radar (KMOB), 9 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 3:34 PM CDT | FLASH FLOOD | 1 Se Spring Hill Colleg, AL | REPORTS OF ROADS COVERED IN WATER INCLUDING DAUPHIN ST. AND AIRPORT BLVD NEAR I-65. REPORT VIA SOCIAL MEDIA. |
| Sep 19, 3:52 PM CDT | FLASH FLOOD | Spring Hill Colleg, AL | FLOODING IN THE ACE HARDWARE PARKING LOT AT MCGREGOR BLVD AND OLD SHELL RD. SEVERAL VEHICLES FLOODED. REPORT VIA SOCIAL MEDIA. |
| Sep 19, 4:45 PM CDT | FLASH FLOOD | 1 S I65 And Airport Blv, AL | WATER FLOWING ACROSS LAKESIDE DRIVE WITH STALLED CARS IN THE AREA. PICTURES/REPORTS VIA SOCIAL MEDIA. |
| Sep 19, 5:00 PM CDT | FLASH FLOOD | 1 N I65 And Airport Blv, AL | CARS STALLED AND FLOATING IN FLOODWATERS ALONG THE I-65 SERVICE ROAD NEAR DAUPHIN STREET. PICTURES AND VIDEOS VIA SOCIAL MEDIA. |
| Sep 19, 5:10 PM CDT | FLASH FLOOD | 2 Wnw I10 And I65, AL | WATER FLOWING OVER THE ROAD NEAR GOVERNMENT ST AND AZALEA ST. MOTORISTS STRANDED. PICTURES VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
609 WGUS54 KMOB 192009 FFWMOB ALC097-192215- /O.NEW.KMOB.FF.W.0019.190919T2009Z-190919T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Mobile AL 309 PM CDT Thu Sep 19 2019 The National Weather Service in Mobile has issued a * Flash Flood Warning for... Central Mobile County in southwestern Alabama... * Until 515 PM CDT. * At 308 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Midtown Mobile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 3076 8811 3064 8811 3064 8821 3074 8822 $$ Black
1 follow-up statement
060 WGUS74 KMOB 192051 FFSMOB Flash Flood Statement National Weather Service Mobile AL 351 PM CDT Thu Sep 19 2019 ALC097-192215- /O.CON.KMOB.FF.W.0019.000000T0000Z-190919T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mobile AL- 351 PM CDT Thu Sep 19 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL MOBILE COUNTY... At 346 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three to four inches of rain have already fallen. Flash flooding has begun with some roads beginning to flood and should continue. Some locations that will experience flooding include... Midtown Mobile. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 3076 8811 3064 8811 3064 8821 3074 8822 $$ Black
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 12:36 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 19, 12:36 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1236 PM CDT Thu Sep 19 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...MVFR ceilings developed early this morning as a
weak cold front passed through the region. Behind the front,
10 to 15 knot easterly winds will continue through the afternoon.
Scattered showers and storms have developed near the Mobile area
and high-res guidance supports continued development across
southwestern Alabama and southeastern Mississippi this afternoon
before dissipating near sunset. VFR conditions will return tonight
with light easterly winds. BB/03
&&
.PREV DISCUSSION... /issued 634 AM CDT Thu Sep 19 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...Cloud cover will increase today with MVFR
conditions possible in and around scattered showers and
thunderstorms this afternoon. Easterly winds will also increase
through the day. /13
PREV DISCUSSION... /issued 451 AM CDT Thu Sep 19 2019/
NEAR TERM /Now Through Thursday night/...A back door cold front
will move east to west across the area today. This will bring an
increase in clouds along with scattered showers and thunderstorms.
In addition, the front will also bring a welcome relief from the
very hot temps as the easterly flow behind the front brings a
cooler and drier airmass into the area. The higher rain chances
will be late this morning into the afternoon across the western
half of the area. However, rainfall amounts will be light and will
not help the ongoing drought. Highs today will be "only" be in
the upper 80s to around 90. /13
SHORT TERM /Friday Through Saturday night/...A mid level ridge
of high pressure will shift eastward and strengthen over much of
Alabama, Georgia, and the adjacent Carolinas on Friday, while a
rather strong surface ridge of high pressure continues to extend
across the Eastern Seaboard and adjacent western Atlantic. A few
showers will be possible over our far southwest zones along a
residual axis of moisture Friday morning. Deep layer moisture will
otherwise continue to advance west of our area through Friday
afternoon, while a much drier and more subsident airmass settles
over the region underneath the building ridge aloft. Easterly
surface flow will persist over the forecast area Friday on the
southwestern periphery of the surface ridge extending across the
Eastern Seaboard and southeastern states. Although the slightly
cooler temperatures do continue with the easterly surface flow, we
have trended high temperatures toward the warmest guidance given
the building ridge aloft. Highs on Friday are forecast to range in
the upper 80s to around 90 degrees over most of our region. Mostly
clear and dry conditions are anticipated on Friday night, and with
a slightly drier surface airmass, we expect cooler low temperatures
in the mid to upper 60s over interior areas, with readings ranging
from 70-75 along the immediate coast.
The mid level ridge of high pressure will continue to extend
across much of the Deep South and the southeastern states on
Saturday, while the surface ridge of high pressure remains
oriented from the western Atlantic to the Eastern Seaboard and
southeastern states. A continued subsident and dry deep layer
airmass will remain in place over our forecast area with this
pattern and will keep a mostly sunny and dry forecast intact.
Temperatures should once again range from the upper 80s to lower
90s over most of the region. Mostly clear skies and dry conditions
will continue into Saturday night, with lows once again forecast
to range in the mid to upper 60s over most areas, except 70-75
along the immediate coast and beaches.
A persistent moderate easterly to southeasterly flow, increasing
swell with 6-7 second periods, and increasing tidal ranges with
tides outgoing during the day will support a high risk of rip
currents along our local beaches Friday through Sunday. /21
LONG TERM /Sunday Through Wednesday/...The extended forecast
pattern will continue to support above normal temperatures and
little in the way of rainfall across our region. An upper level
ridge of high pressure will continue to stretch across the north
central Gulf Coast late this weekend through the middle of next
week. A shortwave trough rounding the top of the ridge axis may
send a weak frontal boundary toward our northwestern and northern
zones Monday into Tuesday, but this feature may stall and/or
become diffuse before reaching our area. General indications are
that plentiful subsidence and a lack of deep moisture will remain
in place over our area underneath the ridge aloft, and this
pattern should preclude much in the way of convective development,
other than perhaps isolated showers and thunderstorms along the
seabreeze. Temperatures should continue to trend upward through
early to mid next week, with highs looking to return back into the
lower to mid 90s inland and around 90 near the coast. /21
MARINE...A light northerly flow will shift to easterly this
afternoon as a cold front moves east to west across the area. A
moderate to occasionally strong easterly flow will the continue
into at least the early part of the weekend as a strong ridge of
high pressure settles over the eastern seaboard and southeastern
states. /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Friday morning through Sunday evening
for ALZ265-266.
FL...High Rip Current Risk from Friday morning through Sunday evening
for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 7 PM this evening to 10 AM CDT
Saturday for GMZ670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Sep 19, 4:45 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 445 AM CDT Thu Sep 19 2019 ALZ265-266-FLZ202-204-206-200945- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 445 AM CDT Thu Sep 19 2019 ...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. There is a moderate risk of rip currents through tonight at area beaches. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-200945- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 445 AM CDT Thu Sep 19 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-200945- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 445 AM CDT Thu Sep 19 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. GMZ670-675-200945- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 445 AM CDT Thu Sep 19 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory.
In the hours before
Special weather statement, Sep 19, 12:22 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
1222 PM CDT Thu Sep 19 2019
ALZ261-263-265-MSZ079-191815-
Mobile Coastal AL-Mobile Inland AL-Mobile Central AL-George MS-
1222 PM CDT Thu Sep 19 2019
...A COUPLE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WEST CENTRAL MOBILE AND EASTERN GEORGE COUNTIES UNTIL 115
PM CDT...
At 1220 PM CDT, the strong thunderstorm was located 4 miles south of
Mobile Regional Airport, or 5 miles west of Tillmans Corner, moving
northwest at 20 mph. Another thunderstorm just to the southeast of
the first storm is also moving northwest at around 20 mph.
Wind gusts of 35 to 45 mph will be possible with these storms.
Locations impacted include...
Tillmans Corner, Theodore, Tanner Williams, I10 And I65, Mobile
Regional Airport and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3055 8841 3074 8841 3074 8867 3098 8851
3060 8806 3057 8809 3053 8808 3045 8813
TIME...MOT...LOC 1720Z 123DEG 18KT 3061 8825Special weather statement, Sep 19, 12:55 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 PM CDT Thu Sep 19 2019
ALZ263-265-191900-
Mobile Coastal AL-Mobile Central AL-
1255 PM CDT Thu Sep 19 2019
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 200 PM CDT...
At 1253 PM CDT, the strongest thunderstorm was located over Coden,
or over Bayou La Batre, moving northwest at 15 mph.
Wind gusts of 35 to 45 mph will be possible with this storm. Other
storms in the area will be capalbe of producing similar wind
gusts.
Locations impacted include...
Grand Bay, Bayou La Batre, Dauphin Island and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3024 8823 3025 8818 3032 8819 3032 8823
3036 8819 3037 8824 3032 8826 3038 8824
3039 8840 3062 8841 3048 8810 3033 8814
3026 8809 3026 8818 3025 8808 3025 8815
TIME...MOT...LOC 1753Z 127DEG 15KT 3039 8821Special weather statement, Sep 19, 1:31 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
131 PM CDT Thu Sep 19 2019
ALZ261-263-MSZ079-191915-
Mobile Inland AL-Mobile Central AL-George MS-
131 PM CDT Thu Sep 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE AND GEORGE COUNTIES UNTIL 215 PM CDT...
At 130 PM CDT, the strong thunderstorm was located 9 miles south of
Lucedale, moving west at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Lucedale and Wilmer.
LAT...LON 3087 8883 3100 8876 3100 8863 3098 8842
3094 8831 3071 8840 3071 8841 3074 8841
3073 8876 3074 8887
TIME...MOT...LOC 1830Z 098DEG 18KT 3079 8855Special weather statement, Sep 19, 2:11 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
211 PM CDT Thu Sep 19 2019
MSZ075-076-079-192000-
Perry MS-Greene MS-George MS-
211 PM CDT Thu Sep 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN GEORGE...SOUTHEASTERN PERRY AND SOUTHWESTERN GREENE
COUNTIES UNTIL 300 PM CDT...
At 210 PM CDT, the strong thunderstorm was located 9 miles northwest
of Lucedale, moving northwest at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Beaumont and McLain.
LAT...LON 3104 8849 3083 8876 3103 8902 3117 8892
3124 8878
TIME...MOT...LOC 1910Z 134DEG 17KT 3099 8872The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:40 AM CDT | Small Craft Advisory | MOB | 70 hr | |
| Sep 19, 4:43 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 5 days |
| Sep 19, 12:22 PM CDT | Special Weather Statement | MOB | Mobile | 53 min |
| Sep 19, 12:55 PM CDT | Special Weather Statement | MOB | Mobile | 65 min |
| Sep 19, 2:03 PM CDT | Areal Flood Advisory | MOB | Mobile | 117 min |
| Sep 19, 3:59 PM CDT | Special Marine Warning | MOB | 31 min | |
| Sep 19, 4:06 PM CDT | Areal Flood Advisory | MOB | Mobile | 114 min |
| Sep 19, 4:20 PM CDT | Flash Flood Warning | MOB | Mobile | 115 min |
| Sep 19, 5:08 PM CDT | Special Weather Statement | MOB | Mobile | 37 min |
| Sep 19, 5:13 PM CDT | Flash Flood Warning | MOB | Mobile | 4 hr |
| Sep 19, 5:56 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.